Alert archive / Arizona / Flash Flood Warnings in 2014
Flash Flood Warning 92, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 11, 2014, 5:19 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2014, 5:19 PM MST (00:19 UTC)
- Expired
- Aug 11, 2014, 8:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 114 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2581 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
985
WGUS55 KVEF 120019
FFWVEF
AZC015-120315-
/O.NEW.KVEF.FF.W.0092.140812T0019Z-140812T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
519 PM MST MON AUG 11 2014
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
* UNTIL 815 PM MST
* AT 517 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM NEAR HUALAPAI MOUNTAIN PARK...OR
11 MILES SOUTHEAST OF KINGMAN. THE STORM PRODUCING FLASH FLOODING
WAS NEARLY STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
BLAKE RANCH RV PARK
DEAN PEAK BURN SCAR
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN!
REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3515 11393 3529 11393 3529 11374 3515 11373
3499 11369 3499 11387
$$
OUTLER2 follow-up statements
836
WGUS75 KVEF 120114
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
614 PM MST MON AUG 11 2014
AZC015-120315-
/O.CON.KVEF.FF.W.0092.000000T0000Z-140812T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
614 PM MST MON AUG 11 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM MST FOR
CENTRAL MOHAVE COUNTY...
AT 610 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED
AREA. THE HEAVIEST RAIN IS NOW FOCUSED NEAR BLAKE RANCH RV PARK AND
WILL SLOWLY DRIFT NORTH.
LOCATIONS IMPACTED INCLUDE...
BLAKE RANCH RV PARK
DEAN PEAK BURN SCAR
LAT...LON 3515 11393 3529 11393 3529 11374 3515 11373
3499 11369 3499 11387
$$
OUTLER147
WGUS75 KVEF 120307
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
807 PM MST MON AUG 11 2014
AZC015-120316-
/O.EXP.KVEF.FF.W.0092.000000T0000Z-140812T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
807 PM MST MON AUG 11 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 815 PM MST FOR CENTRAL
MOHAVE COUNTY...
WHILE LIGHT TO MODERATE THUNDERSHOWERS MAY PERSIST THIS EVENING
ACROSS THE REGION...THE HEAVIER RAINFALL OBSERVED EARLIER HAS ENDED
AND THE FLASH FLOOD THREAT HAS DIMINISHED.
LAT...LON 3515 11393 3529 11393 3529 11374 3515 11373
3499 11369 3499 11387
$$
OUTLERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 3:25 PM MST, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 11, 3:25 PM MST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 325 PM PDT MON AUG 11 2014 .SYNOPSIS...MONSOON MOISTURE PUSHING IN FROM THE SOUTHEAST WILL RESULT IN INCREASED THUNDERSTORM COVERAGE THROUGH WEDNESDAY. DRIER AIR WILL ONCE AGAIN GRADUALLY MOVE IN FROM THE SOUTHWEST STARTING THURSDAY WITH THUNDERSTORM CHANCES CONFINED TO MOHAVE COUNTY BY FRIDAY. && .SHORT TERM...THROUGH TUESDAY NIGHT... TAIL END OF LINE OF STORMS WHICH WAS OVER INYO/ESMERALDA COUNTY THIS MORNING DID SHIFT EASTWARD AND DID AFFECT SRN NYE/CLARK COUNTIES THIS AFTERNOON. THOSE STORMS NOW MOVING INTO LINCOLN COUNTY. ACTIVITY IS GETTING GOING OVER MOHAVE COUNTY WITH MORE STORMS SET TO ENTER MOHAVE COUNTY FROM COCONINO/YAVAPAI COUNTIES. HRRR SUGGEST THE NORTHERN TWO-THIRDS OF MOHAVE COUNTY WILL REMAIN THE MOST ACTIVE FOR THE NEXT 3-4 HOURS THEN SHIFTING NORTHWARD ACROSS NORTHEAST CLARK AND LINCOLN COUNTIES THIS EVENING. GUSTS OF 40-50 MPH...SMALL HAIL AND BRIEF HEAVY RAIN POSSIBLE WITH STORMS. FOR TUESDAY...MODELS MORE OR LESS IN GOOD AGREEMENT SHOWING AN INVERTED TROUGH MOVING EAST ACROSS SOUTHERN ARIZONA TONIGHT AND INTO SOUTHWEST ARIZONA LATE TUESDAY AFTERNOON. INVERTED TROUGH THEN ENCOUNTERS A MORE WESTERLY FLOW AND LIFT NORTH ACROSS WESTERN ARIZONA TUESDAY NIGHT/WEDNESDAY. DUE TO ADDITIONAL DYNAMICS DECIDED TO ISSUE A FLASH FLOOD WATCH FOR THE NORTHWEST DESERT AND PLATEAU OF MOHAVE COUNTY FROM 11 AM MST - 10 PM MST TUESDAY. TOMORROW WE WILL BE LOOKING AT THE NEED OF EXTENDING THE WATCH INTO WEDNESDAY IF MODELS STAY CONSISTENT. .LONG TERM...WEDNESDAY THROUGH SUNDAY...THE SYNOPTIC PATTERN FEATURES A LOW PRESSURE TROUGH OVER THE PACIFIC NW WEDNESDAY THAT IS FORECAST TO MOVE INTO THE NORTHERN GREAT BASIN THURSDAY AND FRIDAY. THE UPPER LEVEL FLOW BECOMES SOLIDLY WEST TO SOUTHWEST AS THE WEEK WEARS ON. THE AFFECT OF THIS LARGE SCALE FEATURE ON SENSIBLE WEATHER WITHIN THE FORECAST AREA IS TO BRING A DECREASING TREND IN THUNDERSTORM COVERAGE. WEDNESDAY HAS THE BEST POTENTIAL FOR SCATTERED THUNDERSTORMS ACROSS A WIDER AREA INCLUDING LINCOLN, CLARK, MOHAVE AND EASTERN SAN BERN COUNTIES. BEYOND WEDNESDAY, RAPID DRYING TAKES PLACE IF THE GFS VERIFIES BUT COULD BE SOMEWHAT SLOWER PER THE ECMWF. MAINTAINED A MENTION OF STORMS IN MOHAVE COUNTY BOTH THURSDAY AND FRIDAY BEFORE DRYING THEM OUT COMPLETELY OVER THE WEEKEND. TEMPERATURES WILL GENERALLY BE BELOW NORMAL MID TO LATE IN THE WEEK THEN BECOME SEASONAL OVER THE WEEKEND. && .AVIATION...FOR MCCARRAN...OUTFLOW WINDS FROM SURROUNDING STORMS WILL CONTINUE TO AFFECT LAS VEGAS VALLEY TERMINALS INTO THE EVENING HOURS. LOOKS LIKE WINDS WILL FAVOR A NORTHERLY DIRECTION FOR SEVERAL HOURS BEFORE TRANSITION BACK TO OUR TYPICAL SOUTH/SOUTHWEST DIRECTION WITH SPEEDS OF 7-11 KTS. CONVECTION SHOULD IMPACT MAINLY THE BEATTY...MORMON MESA AND PEACH SPRINGS CORRIDORS THIS EVENING. THERE WILL BE ANOTHER CHANCE OF SHOWERS OR TSTORM WITHIN THE VICINITY OF THE TERMINAL TUESDAY...WHICH COULD BRING GUSTY AND ERRATIC WINDS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED-BROKEN CLOUDS ALONG WITH ISOLATED TO SCATTERED THUNDERSTORMS ACROSS ALL OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA THIS EVENING AND AGAIN TUESDAY. WINDS WILL FAVOR TYPICAL DIURNAL WIND PATTERNS THROUGH TUESDAY...EXCEPT NEAR THUNDERSTORMS. && .SPOTTER INFORMATION STATEMENT...SPOTTERS SHOULD REPORT INSTANCES OF FLASH FLOODING...STRONG GUSTY WINDS...HAIL...AND BLOWING DUST TODAY THROUGH TUESDAY. && SHORT TERM/AVIATION...PIERCE LONG TERM...SALMEN FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 6:22 PM MST | Flash Flood Watch | VEF | Mohave | 38 hr |
| Aug 12, 2:55 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 12, 2:59 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 46 min |
| Aug 12, 3:40 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 40 min |
| Aug 12, 4:02 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 12, 4:05 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 40 min |
| Aug 12, 4:14 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 12, 4:43 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.